Belinda & Kess
Delighted to hear you are miles down the line and doing well, it's always very encouraging and I hope to be able to post in ten years time to support and encourage other women.
Hopefully by that time the medics and drug companies will have come up with something better than the drugs we are prescribed today and ladies in the future won't have to put up with some horrible side effects that prevent some of them from getting on with their lives after surgery, chemo and rads. It's a difficult and emotional period in our lives and the pressure put on some ladies by their doctor to take the hormones borders on bullying. Tamoxifen is a wonderful drug but not for all of us
So agree with you chascat. Unfortunately I was diagnosed stage 4 from the beginning, was just into my 40's. Various hormonals alone have given me nearly nine years of stability, some chemo has added more years.
I found any stiffness did settle down after a few months.
I absolutely agree that if taking Tamoxifen or AI's affects your quality of life to such a degree that you would want to stop taking it, my point is why would you consider not taking before you've even begun? Many people, like myself have no problems at all so why would believe that you're going to be severely affected because others are? Why not believe you're not going to be severely affected like myself and many others and keep an open mind and give it a go?
it's great to hear from anyone who has been free from side effects of tamoxifen and hopefully there are many more people in the same boat
unfortunately the side effects some are putting up with are seriously affecting quality of life so much so that they would rather not have to continue taking the drugs
ultimately it comes down to personal choice and how much risk you are willing to take with your life
for me at present I'm not sure the benefits outweigh the way I feel taking tamoxifen but I am willing to give it a few months to get some sort of gauge
I stopped taking tamoxifin after a couple of years as it made my periods irregular and I was experiencing a lot of lower abdominal pain and a few other 'women's' issues! Since coming off, my periods are regular (apart from the occasional blip) and I am back on track. I am not concerned that I don't take this drug at all. As someone mentioned, you can take it for 5/10 years and the cancer can still come back or you can develop something else. The same drug is prettt much offered to all women who have high oestrogen scores, but in my view, the body needs some oestrogen!
I had chemo and that was enough for me.. 6 years on and I am still here, watching my kids grow. If it comes back, I will deal with it then as it will be an entirely new journey.
At the end of the day, we can all keep ourselves super fit and healthy and STILL cancer can enter our lives!
Live for today, not what MIGHT happen in the future 🙂
Ladies, just wanted to say if we read the side effects for every medication we took we'd never take anything. I have been on Tamoxifen for 3 years and apart from mild hot flushes to begin with have had no problems at all. I agree if you take the drug and find you have side effects that you can't live with it's one thing, but I really don't understand why anyone wouldn't give it a go when they could be completely problem free - it's a no brainer in my opinion.
Hi ladies just to say this is my second time with a new primary breast cancer and took tamoxifen first time round for five years only for it to come back even though I have been cancer free for a number of years but put nearly 2 stone in weight on with tamoxifen. I agree being overweight even slightly can make more oestrogen so trying my best to lose some. Just wondered if anyone has been down the herbal route for oestrogen dominance?
is there any ladies out there not taking hormone therapy? I have decided not to because of the side effects and have you found any alternatives to reduce oestrogen dominance?